Alert archive / Colorado / Flash Flood Watches in 2008
Flash Flood Watch 2, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this flash flood watch at Aug 6, 2008, 11:52 AM MDT for 14 counties in Colorado. It took effect at Aug 6, 2008, 4:00 PM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Aug 6, 2008, 11:52 AM MDT (17:52 UTC)
- In effect from
- Aug 6, 2008, 4:00 PM MDT
- Expired
- Aug 7, 2008, 12:00 AM MDT
- In force
- 8 hr
- Issued by
- NWS Denver/Boulder, CO
- Flood severity
- None
Counties Adams County, CO, Arapahoe County, CO, Boulder County, CO, Broomfield County, CO, Clear Creek County, CO, Denver County, CO, Douglas County, CO, Elbert County, CO, Gilpin County, CO, Jefferson County, CO, Larimer County, CO, Morgan County, CO, Park County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 32 km from the middle of the area, began a volume at 17:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 5.9 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1689 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS65 KBOU 061752 FFABOU URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE DENVER CO 1152 AM MDT WED AUG 6 2008 ...FLASH FLOODING POSSIBLE IN NORTHEAST COLORADO LATE AFTERNOON UNTIL MIDNIGHT TONIGHT... .SLOW MOVING THUNDERSTORMS WILL CREATE AREAS OF LOCALLY HEAVY RAIN WITH POSSIBLE FLASH FLOODING LATE THIS AFTERNOON AND EVENING. THIS IS A RESULT OF A VERY MOIST AND UNSTABLE ATMOSPHERE COMBINED WITH AN UPPER DISTURBANCE IN UTAH WHICH WILL IMPACT NORTHEAST COLORADO THIS EVENING. OF PARTICULAR CONCERN FOR FLASH FLOODING WILL BE IN AND NEAR THE FOOTHILLS AND PALMER DIVIDE. COZ035>045-070200- /O.NEW.KBOU.FF.A.0002.080806T2200Z-080807T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- INCLUDING THE CITIES OF...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK...FAIRPLAY...HARTSEL... LAKE GEORGE...SOUTH PARK...FORT COLLINS...HEREFORD...LOVELAND... NUNN...ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA... BRIGHTON...CITY OF DENVER...DENVER INTERNATIONAL AIRPORT... HIGHLANDS RANCH...LITTLETON...PARKER...CASTLE ROCK...ELBERT... FONDIS...KIOWA...LARKSPUR...BRIGGSDALE...GROVER...PAWNEE BUTTES... RAYMER...STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN... BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS... DEER TRAIL...LEADER 1152 AM MDT WED AUG 6 2008 ...FLASH FLOOD WATCH IN EFFECT FROM 4 PM MDT THIS AFTERNOON THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL COLORADO...NORTH CENTRAL COLORADO AND NORTHEAST COLORADO...INCLUDING THE FOLLOWING AREAS...IN CENTRAL COLORADO...CENTRAL AND SOUTHEAST PARK COUNTY AND JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET. IN NORTH CENTRAL COLORADO...LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET. IN NORTHEAST COLORADO...BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY...CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES... CENTRAL AND SOUTH WELD COUNTY...ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET...LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY...MORGAN COUNTY...NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY AND NORTHEAST WELD COUNTY. * FROM 4 PM MDT THIS AFTERNOON THROUGH THIS EVENING * A MOIST AND UNSTABLE ATMOSPHERE WITH INCREASING NORTHEASTERLY UPSLOPE WINDS WILL COMBINE WITH AN APPROACHING TROUGH LATER THIS AFTERNOON AND EVENING. THE RESULT WILL BE VERY SLOW MOVING THUNDERSTORMS CAPABLE OF RAINFALL RATES OF 2 TO 3 INCHES PER HOUR. * WHILE HEAVY RAIN IS POSSIBLE ANYWHERE IN THE WATCH AREA...THE THREAT OF FLASH FLOODING IS ENHANCED IN AREAS OF STEEP TERRAIN IN AND NEAR THE FOOTHILLS...AND IN URBAN AREAS. ...REPEAT THIS IS A WATCH AND NOT A WARNING... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE...BUT NOT IMMINENT...WITHIN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD KEEP AN EYE ON THE WEATHER AND BE PREPARED FOR IMMEDIATE ACTION SHOULD HEAVY RAINS AND FLASH FLOODING OCCUR...OR IF A FLASH FLOOD WARNING IS ISSUED. $$ RTG/TH
1 follow-up statement
000 WGUS65 KBOU 070305 FFABOU FLOOD WATCH NATIONAL WEATHER SERVICE DENVER CO 905 PM MDT WED AUG 6 2008 ...FLASH FLOODING STILL POSSIBLE IN NORTHEAST COLORADO UNTIL MIDNIGHT TONIGHT... .SLOW MOVING THUNDERSTORMS WILL CREATE AREAS OF LOCALLY HEAVY RAIN WITH POSSIBLE FLASH FLOODING UNTIL MIDNIGHT ACROSS PORTIONS OF NORTHEAST COLORADO. THIS IS A RESULT OF A VERY MOIST AND UNSTABLE ATMOSPHERE COMBINED WITH AN UPPER DISTURBANCE OVER COLORADO WHICH WILL IMPACT NORTHEAST COLORADO THIS EVENING. COZ035>041-070415- /O.CAN.KBOU.FF.A.0002.000000T0000Z-080807T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- INCLUDING THE CITIES OF...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK...FAIRPLAY...HARTSEL... LAKE GEORGE...SOUTH PARK...FORT COLLINS...HEREFORD...LOVELAND... NUNN...ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA... BRIGHTON...CITY OF DENVER...DENVER INTERNATIONAL AIRPORT... HIGHLANDS RANCH...LITTLETON...PARKER...CASTLE ROCK...ELBERT... FONDIS...KIOWA...LARKSPUR 905 PM MDT WED AUG 6 2008 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL COLORADO...NORTH CENTRAL COLORADO AND NORTHEAST COLORADO HAS BEEN CANCELLED. THE THREAT OF FLASH FLOODING HAS DECREASED IN AND NEAR THE FOOTHILLS. $$ COZ042>045-070600- /O.CON.KBOU.FF.A.0002.000000T0000Z-080807T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- INCLUDING THE CITIES OF...BRIGGSDALE...GROVER...PAWNEE BUTTES... RAYMER...STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN... BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS... DEER TRAIL...LEADER 905 PM MDT WED AUG 6 2008 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF NORTHEAST COLORADO...INCLUDING THE FOLLOWING AREAS...CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES...CENTRAL AND SOUTH WELD COUNTY...MORGAN COUNTY AND NORTHEAST WELD COUNTY. * UNTIL MIDNIGHT MDT TONIGHT * SLOW MOVING THUNDERSTORMS WILL CREATE AREAS OF LOCALLY HEAVY RAIN WITH POSSIBLE FLASH FLOODING UNTIL MIDNIGHT ACROSS PORTIONS OF NORTHEAST COLORADO. THIS IS A RESULT OF A VERY MOIST AND UNSTABLE ATMOSPHERE COMBINED WITH AN UPPER DISTURBANCE OVER COLORADO WHICH WILL IMPACT NORTHEAST COLORADO. ...REPEAT THIS IS A WATCH AND NOT A WARNING... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE...BUT NOT IMMINENT...WITHIN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD KEEP AN EYE ON THE WEATHER AND BE PREPARED FOR IMMEDIATE ACTION SHOULD HEAVY RAINS AND FLASH FLOODING OCCUR...OR IF A FLASH FLOOD WARNING IS ISSUED. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood watch went out at Aug 6, 3:50 AM MDT, 8 hours 2 minutes earlier.
Area forecast discussion, Aug 6, 3:50 AM MDT, 8 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 350 AM MDT WED AUG 6 2008 .SHORT TERM...MOISTURE CONTINUES TO GRADUALLY INCREASE. PRECIPITABLE WATER ALONG THE FRONT RANGE CURRENTLY AROUND AN INCH...BUT GRAND JUNCTION IS UP TO NEARLY 1.5 INCHES. THIS WILL EDGE INTO THE MOUNTAINS DURING THE DAY WITH SOME INCREASE OVER THE PLAINS BY THIS EVENING. SURFACE DEW POINTS ARE ALSO A LITTLE HIGHER...WHICH WILL HELP LOWER LCLS AND REDUCE THE CAPPING. ONE INTERESTING ISSUE IS THE LOW LEVEL WIND FIELDS...WHICH HAVE NOT BEEN WELL FORECAST BY THE MODELS. THE LARGER SCALE SURFACE WINDS HAVE BEEN OVERFORECAST... WHILE THE OUTFLOW WINDS FROM THE THUNDERSTORM COMPLEXES HAVE DOMINATED. THE MODELS...ESPECIALLY THE NAM...HAVE BEEN SHOWING STRONGER EAST TO NORTHEAST WINDS BELOW 700 MB THIS AFTERNOON AND EVENING THAN WHAT WE HAVE HAD THE LAST FEW DAYS. THERE IS A LARGE SCALE TENDENCY TOWARD THIS WITH THE SURFACE HIGH BUILDING OVER THE NORTHERN PLAINS AND WEAK PRESSURE FALLS AHEAD OF THE SHORTWAVE ASSOCIATED WITH THE INCOMING MOISTURE PLUME. HOWEVER THIS IS NOT THE FIRST TIME FOR THIS...AND THE RESULTS HAVE BEEN MEAGER IN PREVIOUS DAYS. IF THE LOW LEVEL FLOW IS AS STRONG AS THE MODELS SUGGEST...THIS CREATES A FAVORABLE SCENARIO FOR FLASH FLOODING AS THE LOW LEVEL AND UPPER LEVEL FLOW WILL BE ROUGHLY IN BALANCE GIVING NOT ONLY SLOW MOVING STORMS...BUT POTENTIAL FOR CELL REGENERATION ON THE UPWIND...NORTH OR EAST SIDE OF STORMS THAT COULD LEAD TO LONGER RAIN EVENTS. THIS WOULD ALSO CREATE POTENTIAL FOR ANCHORED GROWTH ON THE FOOTHILLS WITH THE SAME RESULT. WATER CONTENT IS NOT AT THE HIGH END OF OUR CLIMATOLOGY...BUT IS SUFFICIENT...AND COULD BE QUITE FAVORABLE ON THE PLAINS THIS EVENING. THE SAME IS TRUE OF THE WARM CLOUD DEPTH AS THE DEW POINTS CREEP INTO THE LOW 60S. IF THE LOW LEVEL FLOW IS LACKING AS IT MAY TURN OUT TO BE...THEN WE HAVE A LESS RISKY SITUATION AS CAPES AROUND 1000 J/KG AND SLOW STORM MOTION ALONE WILL ONLY MAKE FOR A MARGINAL FLASH FLOOD THREAT ALONG THE FRONT RANGE...AGAIN BETTER POTENTIAL ON THE PLAINS THIS EVENING. FOR NOW I WILL STRESS THE HEAVY RAINFALL POTENTIAL AND SET THE STAGE FOR THE DAY SHIFT TO ISSUE A WATCH IF NEEDED. RAISED POPS A BIT MORE ACROSS THE BOARD...AND I WILL MENTION THE SEVERE THREAT ON THE PLAINS AGAIN...WHICH ALSO MAY BE A BIT HIGHER. HOWEVER...THE FLOODING THREAT APPEARS MORE IMPORTANT TODAY. OH YES...CANNOT GUARANTEE THAT IT WILL NOT HIT 90 AGAIN...BUT THE ADDED MOISTURE SHOULD TAKE OFF A COUPLE DEGREES SO WILL STICK WITH OUR FORECAST AND HOPE THE CLOUDS DO THIER JOB TODAY. .LONG TERM...ON THURSDAY...THE UPPER LEVEL RDG AXIS WILL BE OVER WRN CO WITH A WEAK NNWLY FLOW OVER THE CWFA. A SHORT WAVE TROF IS PROGGED TO PASS NORTH TO SOUTH ACROSS ERN CO THURSDAY MORNING. THE AMS MAY BE TOO STABLE FOR TSTMS OVER THE NRN HALF OF THE FCST AREA BY THE AFTN. FCST CAPES BY THURSDAY AFTN LOOK PRETTY MEAGER VS LAST NGTS RUN WITH DCRG PW VALUES AS WELL AT DENVER AND AKRON. BOTH THE GFS/NAM KEEP THE BEST MSTR OVER THE SRN PORTION OF THE CWFA...ALONG THE ASSOCIATED FRONTAL BOUNDARY THURSDAY AFTN. FOR NOW WL GO WITH JUST MINOR ADJUSTMENTS BACKING OFF THE POPS SLGTLY ACRS THE NRN ZONES BUT LEAVE THE REST OF THE ZONES AS THEY WERE. THE PERSISTENT UPPER RIDGE CONTINUES OVER THE REGION THROUGH THE WEEKEND WITH DECENT PLUME OF SUBTROPICAL MSTR PROGGED OVER WRN AND NRN CO. CURRENT GRIDS KEEP CHC POPS IN THE MTNS WITH SLGT CHC ACRS THE NERN PLAINS. THIS LOOKS REASONABLE SO NO CHANGES PLANNED FOR THE REMAINDER OF THE PERIOD AT THIS TIME. && .AVIATION...SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE THROUGH THE EVENING. VFR CONDITIONS ARE EXPECTED TO PREVAIL...BUT MVFR CONDITIONS ARE POSSIBLE NEAR THE STORMS DUE TO HEAVY RAIN. THE STORMS WILL BE MORE NUMEROUS OVER THE MOUNTAINS TODAY...THOUGH THERE COULD BE A LARGE THUNDERSTORM COMPLEX SOMEWHERE ON THE PLAINS IN THE EVENING. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && CMG/FMC
Hazardous weather outlook, Aug 6, 11:14 AM MDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1114 AM MDT WED AUG 06 2008 COZ030>051-071200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1114 AM MDT WED AUG 06 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ...FLASH FLOOD WATCH IN EFFECT FOR THE FOOTHILLS...URBAN CORRIDOR... PALMER DIVIDE AND WESTERN PLATTE BASIN 4PM TO MIDNIGHT... THE STAGE IS SET TODAY FOR A MOIST AND UNSTABLE AIRMASS TO PROMOTE SCATTERED SLOW MOVING THUNDERSTORMS. THE STORMS WILL DEVELOP FIRST EARLY THIS AFTERNOON OVER THE HIGHER TERRAIN...THEN SPREAD TO THE PALMER DIVIDE AND URBAN CORRIDOR LATER THIS AFTERNOON...AND THE EASTERN PLAINS TONIGHT. AN UPPER TROUGH IN UTAH WILL MOVE TO NORTHEAST COLORADO THIS EVENING...PROVIDING ADDITIONAL LIFT TO THE SITUATION. DEWPOINTS IN THE MID TO UPPER 50S SHOULD HOLD STEADY TODAY...SO LOW LEVEL MOISTURE IS READILY AVAILABLE. FOR THESE REASONS THE HIGHEST THREAT TODAY WILL BE FOR LOCALLY HEAVY RAIN AND POSSIBLE FLOODING...ESPECIALLY IN AND NEAR THE FOOTHILLS. A FLASH FLOOD WATCH WILL BE IN EFFECT FROM 3PM TO MIDNIGHT FOR THE FOOTHILLS...URBAN CORRIDOR...PALMER DIVIDE...AND SOUTH PLATTE BASIN TO MORGAN AND WELD COUNTIES. THUNDERSTORMS ARE EXPECTED TO LINGER LATE TONIGHT...AND DEPENDING ON THE DEVELOPMENT THE WATCH COULD BE EXTENDED PAST MIDNIGHT AND TO THE NORTHEAST CORNER OF THE STATE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THE MOUNTAINS AND FOOTHILLS THROUGH THE PERIOD. THERE WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS FOR THE PLAINS. TEMPERATURES WILL HOVER AROUND SEASONAL NORMALS THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... FORMAL SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT SPOTTER REPORTS OF HEAVY RAIN WILL BE VERY HELPFUL THIS AFTERNOON AND EVENING. RTG/RJK
In the hours before
Local storm report, Aug 6, 7:16 AM MDT, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
716 AM MDT WED AUG 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM TSTM WND GST GROVER 40.87N 104.23W
08/05/2008 E65.00 MPH WELD CO TRAINED SPOTTER
0604 PM HAIL N BRIGGSDALE 40.63N 104.32W
08/05/2008 M1.75 INCH WELD CO TRAINED SPOTTER
0559 PM HAIL 5 E PURCELL 40.63N 104.48W
08/05/2008 M0.88 INCH WELD CO TRAINED SPOTTER
0409 PM HAIL 10 SSE BUCKLEY AFB 39.57N 104.68W
08/05/2008 M1.25 INCH DOUGLAS CO TRAINED SPOTTER
CAR DENTS AND SHREDDED LEAVES
0335 PM HAIL 5 NE PARKER 39.57N 104.71W
08/05/2008 M1.00 INCH DOUGLAS CO TRAINED SPOTTER
0315 PM HAIL PARKER 39.51N 104.76W
08/05/2008 M0.75 INCH DOUGLAS CO TRAINED SPOTTER
0126 PM HAIL 1 WNW THE PINERY 39.46N 104.75W
08/05/2008 M1.00 INCH DOUGLAS CO TRAINED SPOTTER
&&
FREDINThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 6:06 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 39 min |
| Aug 5, 6:25 PM MDT | Areal Flood Advisory | BOU | Boulder, Gilpin, Jefferson | 80 min |
| Aug 5, 8:33 PM MDT | Areal Flood Advisory | BOU | Lincoln | 87 min |
| Aug 6, 2:42 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 15 min |
| Aug 6, 4:35 PM MDT | Areal Flood Advisory | BOU | Boulder, Larimer, Weld | 115 min |
| Aug 6, 4:49 PM MDT | Areal Flood Advisory | BOU | Larimer | 101 min |
| Aug 6, 5:03 PM MDT | Areal Flood Advisory | BOU | Adams, Arapahoe, Boulder, Broomfield, Denver, Douglas and 1 more | 87 min |
| Aug 6, 5:35 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Morgan, Weld | 55 min |
Nearby
Flash Flood Watches in Colorado, 2008Every flash flood watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.